Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Grand Rapids, MI

June 22, 2011Clinton County, Eaton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 22, 2011, 1:23 PM EDT for Clinton County, Eaton County, Ingham County, Michigan. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 1:23 PM EDT (17:23 UTC)
Expired
Jun 22, 2011, 2:16 PM EDT
In force
53 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, MI, Eaton County, MI, Ingham County, MI

The radar

The Grand Rapids radar (KGRR), 82 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 1:30 PM EDTTSTM WND DMG2 Nnw Dimondale, MIHEALTHY SIX INCH AND TEN INCH DIAMETER TREES BLEW DOWN ON BILLWOOD HWY NEAR N CANAL RD. REPORT IS FROM WLNS.
Jun 22, 1:30 PM EDTHAIL 1Ovid, MIONE INCH HAIL REPORTED IN OVID. SOME SMALL TREE LIMBS DOWN ALSO.
Jun 22, 1:31 PM EDTHAIL 0.7Potterville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS53 KGRR 221723
SVRGRR
MIC037-045-065-221845-
/O.NEW.KGRR.SV.W.0065.110622T1723Z-110622T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
  NORTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
  NORTHWESTERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 245 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR CHARLOTTE..AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANSING...            ST. JOHNS...          ELSIE...
  DEWITT...             HASLETT...            OKEMOS...
  EAST LANSING...       WAVERLY...            DIMONDALE...
  POTTERVILLE...        SLEEPY HOLLOW STATE PARK...
  BATH...               OVID...               DELTA MILLS...
  MILLETT...            WEST WINDSOR...       MERLE BEACH...
  SHEPARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4253 8472 4258 8486 4312 8448 4312 8437
      4278 8436 4277 8434
TIME...MOT...LOC 1724Z 215DEG 35KT 4261 8474
WIND...HAIL 60MPH 1.00IN

$$

HOVING
2 follow-up statements
982 
WWUS53 KGRR 221759
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
159 PM EDT WED JUN 22 2011

MIC045-065-221809-
/O.CAN.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/
EATON MI-INGHAM MI-
159 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INGHAM AND
NORTHEASTERN EATON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4277 8436 4277 8455 4312 8437
TIME...MOT...LOC 1759Z 216DEG 28KT 4283 8441

$$

MIC037-221845-
/O.CON.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/
CLINTON MI-
159 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLINTON COUNTY UNTIL 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF
DEWITT...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SLEEPY HOLLOW STATE PARK...                 BATH...
  OVID...               SHEPARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4277 8436 4277 8455 4312 8437
TIME...MOT...LOC 1759Z 216DEG 28KT 4283 8441
WIND...HAIL 60MPH 1.00IN

$$

COBB
368 
WWUS53 KGRR 221816
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
216 PM EDT WED JUN 22 2011

MIC037-221827-
/O.CAN.KGRR.SV.W.0065.000000T0000Z-110622T1845Z/
CLINTON MI-
216 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4277 8436 4277 8455 4312 8437
TIME...MOT...LOC 1817Z 216DEG 28KT 4294 8430

$$

COBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:05 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 22, 12:05 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 PM EDT WED JUN 22 2011

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(424 AM EDT WED JUN 22 2011)
A COLD FRONT WILL SWEEP THROUGH THE AREA THIS AFTERNOON AND EARLY
THIS EVENING. A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE AHEAD OF
THE FRONT THROUGH TODAY. THE BEST CHANCE WILL COME EAST OF U.S.-131
FROM MID TO LATE AFTERNOON WHERE THERE IS A LOW CHANCE OF SOME
SEVERE WEATHER.

SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH THE END OF THE WORK
WEEK AS THE SYSTEM REMAINS IN THE REGION. A FEW STORMS WILL BE
POSSIBLE...HOWEVER THEY SHOULD BE ON THE WEAK SIDE AND WILL BE FEW
AND FAR BETWEEN. COOLER WEATHER CAN BE EXPECTED INTO NEXT WEEK.
CONDITIONS WILL DRY OUT OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN
ACROSS THE AREA.

&&

.SHORT TERM...(1205 PM EDT WED JUN 22 2011)
(THIS AFTERNOON THROUGH FRIDAY)
I JUST UPDATED THE ZONES /GRIDS TO INCREASE THE POP TO CONDITIONAL
EAST OF GRAND RAPIDS THIS AFTERNOON AS THERE AMPLE MOISTURE AND
INSTABILITY FOR STORMS DO DEVELOP AND CONTINUE EAST ON LINE AS THE
JET EXIT REGION MOVES OVER SW LOWER MICHIGAN IN CONJUNCTION WITH THE
UPPER COLD POOL.

I EXPECT SOME OF THE STORMS WILL BECOME SEVERE AS THEY AHEAD EAST
TOWARD I-69 DURING THE MID AFTERNOON. THE DEEP LAYER SHEAR WILL BE
BEST SOUTH OF I-94 THIS AFTERNOON BUT VERY WEAK NORTH OF I-96 AND
WEST OF US-131.  THE STORMS SHOULD BE EAST OF THE CWA BY 4 PM OR SO.

THE WRAP AROUND SHOWERS AND LOW CLOUDS WILL MOVE IN EARLY TO MID
EVENING. THAT WILL END OUR SUMMER LIKE WEATHER FOR A FEW DAYS ANYWAY.
MOSTLY CLOUDY SKIES WITH LIGHT RAIN SHOWERS SHOULD PREVAIL INTO
THURSDAY NIGHT. SOME IMPROVEMENT IS EXPECTED FRIDAY AS THE UPPER
LEVEL SYSTEM MOVES EAST OF THE AREA.

&&

.LONG TERM...(424 AM EDT WED JUN 22 2011)
(FRIDAY NIGHT THROUGH TUESDAY)
H5 TROUGHING AND ASSOCIATED CLOUDINESS/COOL TEMPS ARE PROGGED TO
FINALLY LIFT OUT OF THE REGION ON SATURDAY. A FLATTER LOOKING H5
FLOW ALOFT AND SFC RIDGING LEAD TO A STRETCH OF NICE SUMMER WEATHER
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE BELOW NORMAL TEMPERATURES
MODERATE TO NEAR NORMAL BY SUNDAY... AND TO ABOVE NORMAL BY TUESDAY.
THE RETURN OF 18-20C H8 TEMPS AND FAST ZONAL FLOW ALOFT MAY LEAD TO
A FEW STORMS BY TUESDAY.

&&

.AVIATION...(756 AM EDT WED JUN 22 2011)
NUMEROUS MVFR CIGS OF 1500-2500 FT OVER THE AREA AT 12Z ARE EXPECTED
TO LIFT TO VFR BY 14-15Z WED AS DEEPER MIXING QUICKLY DEVELOPS WITH
SOUTHERLY WINDS INCREASING TO 15G25KTS.

TSTMS ARE EXPECTED TO DEVELOP AGAIN DURING PEAK HEATING (AFTER
18-20Z)... PRIMARILY ALONG AND EAST OF HIGHWAY 131. WINDS GO MORE
SOUTHWESTERLY IN THE AFTERNOON AND THAT SHOULD KEEP THE LAKESHORE
(KMKG) STABLE WITH CB/S MAINLY WELL INLAND.

TSTM THREAT SHOULD END FROM WEST TO EAST BY 00Z-02Z THURSDAY... WITH
GUSTY SW WINDS DIMINISHING TO LESS THAN 10 KTS. MVFR TO IFR CIGS AND
SCATTERED SHOWERS ASSOCIATED WITH THE SFC LOW ARE EXPECTED TO SPREAD
IN FROM THE WEST AFTER 02Z OR SO... ALTHOUGH REACHING TOWARD LAN AND
JXN PROBABLY AFTER 06Z THUR.

&&

.MARINE...(424 AM EDT WED JUN 22 2011)
WE WILL BE ISSUING A SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE
THAT WILL BE VALID THROUGH 06Z TONIGHT. A DECENT GRADIENT IS IN
PLACE EARLY THIS MORNING...HOWEVER IT IS NOT BEING REALIZED DUE TO
THE STABLE EFFECTS FROM THE COOL LAKE AND WARM AIR MOVING IN. SOME
OF THE COASTAL OBSERVATIONS ARE APPROACHING CRITERIA ALREADY...SO WE
WILL HOIST THE ADVISORY. A BETTER CHANCE OF SOME THE HIGHER WINDS
MIXING DOWN WILL OCCUR LATER THIS AFTERNOON AND THIS EVENING AS THE
FRONT MOVES THROUGH AND COOLER AIR MOVES IN. WINDS WILL DIMINISH A
BIT BY DAYBREAK THU AS A WEAKER GRADIENT NEAR THE LOW MOVES IN.

WE COULD SEE A NEED FOR ANOTHER POSSIBLE ADVISORY THU AFTERNOON AND
EVENING ON THE SRN PERIPHERY OF THE SFC LOW THAT IS EXPECTED TO
MIGRATE TO OUR NORTH BY THEN.

&&

.HYDROLOGY...(424 AM EDT WED JUN 22 2011)
NUMEROUS COUNTIES REMAIN UNDER A FLASH FLOOD WARNING OR A FLOOD
ADVISORY FROM THE STORMS LATE YESTERDAY AFTERNOON AND EVENING. CALLS
TO COUNTY DISPATCH CENTERS LATE LAST EVENING INDICATED THAT
CONDITIONS WERE IMPROVING ACROSS THE AREA ONCE RAINS LET UP AND AS
STORM DRAINS BECAME UNPLUGGED. SOME PROBLEMS STILL EXISTED...AND WE
FELT IT WAS WISE TO EXTEND VALID TIMES OF EVERYTHING UNTIL LATE WED
MORNING TO GIVE THE DAY SHIFT AN OPPORTUNITY TO MAKE SOME CALLS AND
RE-EVALUATE THE SITUATION.

MORE SHOWERS AND STORMS WILL BE POSSIBLE TODAY...HOWEVER THE THREAT
FOR FLOODING IS DIMINISHING. THIS IS THE CASE AS THE AXIS OF DEEP
MOISTURE/HIGH PWAT VALUES IS IN THE PROCESS OF SHIFTING EAST. BY THE
TIME THE FRONT IS MOVING THROUGH THIS AFTERNOON...PWATS WILL BE DOWN
TO AROUND 1.25...COMPARED TO THE 1.75 TO 2.0 INCHES FROM YESTERDAY.
ANY PCPN WILL BE RATHER PROGRESSIVE...SO WE DO NOT ANTICIPATE ANY
ADDITIONAL SIGNIFICANT FLOODING ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT FROM ST. JOE TO MANISTEE FROM
     NOON THROUGH 06Z THU.

&&

SYNOPSIS:    NJJ
SHORT TERM:  WDM
LONG TERM:   MEADE
AVIATION:    MEADE
MARINE:      NJJ
HYDROLOGY:   NJJ
Hazardous weather outlook, Jun 22, 11:05 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 AM EDT WED JUN 22 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1105 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON... NEAR HIGHWAY 131 BY EARLY THIS AFTERNOON THEN MOVE EAST
AROUND 30 MPH. THE STORMS MAY BECOME SEVERE AS THEY AHEAD EAST
TOWARD THE INTERSTATE 69 AREA BY MID AFTERNOON. THE LINE OF STORMS
SHOULD BE EAST OF OUR COUNTY WARNING AREA BY LATE AFTERNOON.

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE EAST OF A
LANSING TO BATTLE CREEK LINE. DAMAGING WINDS....FREQUENT CLOUD TO
GROUND LIGHTNING ARE THE GREATEST THREAT.  LARGE HAIL IS POSSIBLE
AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN
FLOODING OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. THE
THREAT OF STORMS WILL END AROUND 8 PM THIS EVENING.

EXCESSIVE RUNOFF RELATED TO THE LOCALLY HEAVY RAIN THAT OCCURRED ON
TUESDAY AFTERNOON AND EVENING WILL RESULT IN CONTINUED FLOODING IN A
FEW AREAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THE JACKSON AND LANSING
AREAS...BETWEEN 2 PM AND 8 PM.

LMZ844>849-230815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1105 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH WINDS OF 15 TO 25 KNOTS AND WAVES OF 2 TO 5 FEET
WILL CREATE A HAZARD FOR SMALL CRAFT AND A RIP CURRENT RISK FOR
SWIMMERS. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING
INTO EARLY THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THE JACKSON AND LANSING
AREAS...BETWEEN 2 PM AND 8 PM.

MEADE WDM

In the hours before

Local storm report, Jun 22, 10:22 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       WHITE CLOUD             43.57N 85.77W
06/22/2011  M3.25 INCH       NEWAYGO            MI   DEPT OF HIGHWAYS

            STORM TOTAL RAINFALL. NO FLOODING IS OCCURRING AT THIS
            TIME ALTHOUGH THERE WERE WATER COVERED ROADS YESTERDAY
            DURING THE STORMS. ALSO...A FEW LIMBS CAME DOWN
            THROUGHOUT THE COUNTY BUT NO SIGNIFICANT TREE DAMAGE
            OCCURRED. REPORT COURTESY OF THE NEWAYGO COUNTY ROAD
            COMMISSION.

0600 AM     HEAVY RAIN       2 W WAYLAND             42.67N 85.68W
06/22/2011  M1.85 INCH       ALLEGAN            MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0600 AM     HEAVY RAIN       4 N WALKERVILLE         43.77N 86.11W
06/22/2011  M2.41 INCH       OCEANA             MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0611 AM     HEAVY RAIN       4 NW HESPERIA           43.62N 86.09W
06/22/2011  M2.14 INCH       OCEANA             MI   PUBLIC

            THIS WAS A 24 HOUR TOTAL.

0630 AM     HEAVY RAIN       2 WSW WALKER            42.99N 85.81W
06/22/2011  M3.74 INCH       OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 WSW NEWAYGO           43.38N 85.88W
06/22/2011  M1.80 INCH       NEWAYGO            MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ALLENDALE               42.97N 85.95W
06/22/2011  M4.43 INCH       OTTAWA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SE ALASKA             42.82N 85.45W
06/22/2011  M2.15 INCH       KENT               MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E MIDDLEVILLE         42.71N 85.44W
06/22/2011  M1.41 INCH       BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 ENE HUDSONVILLE       42.90N 85.78W
06/22/2011  M2.58 INCH       OTTAWA             MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 NE MOUNT PLEASANT     43.65N 84.71W
06/22/2011  M1.32 INCH       ISABELLA           MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       FREMONT                 43.47N 85.94W
06/22/2011  M2.07 INCH       NEWAYGO            MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BIG RAPIDS              43.70N 85.48W
06/22/2011  M1.76 INCH       MECOSTA            MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ALMA                    43.38N 84.66W
06/22/2011  M3.31 INCH       GRATIOT            MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
06/22/2011  M1.52 INCH       OCEANA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0729 AM     HEAVY RAIN       NUNICA                  43.08N 86.07W
06/22/2011  M1.26 INCH       OTTAWA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       3 SSW CASCADE           42.88N 85.52W
06/22/2011  M1.23 INCH       KENT               MI   OFFICIAL NWS OBS

            THIS WAS A STORM TOTAL.

0800 AM     HEAVY RAIN       BALDWIN                 43.90N 85.85W
06/22/2011  M1.54 INCH       LAKE               MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       3 WSW BATTLE CREEK      42.31N 85.25W
06/22/2011  M1.52 INCH       CALHOUN            MI   OFFICIAL NWS OBS

            THIS WAS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       WNW GREENVILLE          43.18N 85.26W
06/22/2011  M2.25 INCH       MONTCALM           MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL.

0825 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
06/22/2011  M4.25 INCH       NEWAYGO            MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL SINCE EARLY ON 06/21/11.

&&

WH
Local storm report, Jun 22, 11:12 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     FLASH FLOOD      5 S LAKEVIEW            42.23N 85.21W
06/22/2011                   CALHOUN            MI   COUNTY OFFICIAL

            CALHOUN COUNTY DISPATCH SUPERVISOR REPORTS 4.5 FEET OF
            STANDING WATER ON B DRIVE SOUTH, BETWEEN 4 AND 4 1/2 MILE
            ROAD NEAR SONOMA ELEMENTARY. THIS IS A DELAYED REPORT.

&&

KAN
Local storm report, Jun 22, 11:22 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLASH FLOOD      2 E WAYLAND             42.67N 85.60W
06/22/2011                   ALLEGAN            MI   911 CALL CENTER

            ALLEGAN COUNTY DISPATCH REPORTS 135TH AVENUE BETWEEN 6TH
            AND 7TH STREET IS WASHED OUT. UNKNOWN WHEN WASHOUT
            OCCURRED.

&&

KAN
Local storm report, Jun 22, 11:28 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1128 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLASH FLOOD      3 NNW WAYLAND           42.72N 85.66W
06/22/2011                   ALLEGAN            MI   911 CALL CENTER

            ALLEGAN COUNTY DISPATCH REPORTS 12TH STREET NEAR 142ND
            AVENUE IS WASHED OUT. UNKNOWN WHEN WASHOUT OCCURRED.

&&

KAN
Special weather statement, Jun 22, 12:12 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT WED JUN 22 2011

MIZ038>040-044>046-051-052-058-059-221745-
CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-
OSCEOLA-
1212 PM EDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS STRETCHING FROM BALDWIN SOUTH TO GREENVILLE
AND CHARLOTTE. THE STORMS ARE MOVING TO THE NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THESE STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A STORM APPROACHES YOUR AREA...SUSPEND ANY OUTDOOR ACTIVITIES
AND SEEK SHELTER.

&&

LAT...LON 4416 8461 4347 8461 4347 8437 4277 8437
      4277 8531 4329 8531 4330 8604 4417 8604
TIME...MOT...LOC 1608Z 220DEG 24KT 4308 8525

COBB
Local storm report, Jun 22, 1:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     2 E ALMA                43.38N 84.62W
06/22/2011  M48 MPH          GRATIOT            MI   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED A 48 MPH WIND GUST WITH HAND
            HELD KESTREL INSTRUMENT. PEA SIZED HAIL ALSO REPORTED.

&&

KHOOGEWI

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTAreal Flood AdvisoryGRRGratiot, Isabella, Mecosta, Montcalm15 hr
Jun 21, 8:29 PM EDTFlash Flood WarningGRRCalhoun15 hr
Jun 21, 8:44 PM EDTFlash Flood WarningGRRGratiot, Isabella, Montcalm15 hr
Jun 21, 10:51 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren12 hr
Jun 21, 11:14 PM EDTSpecial Marine WarningGRR61 min
Jun 21, 11:26 PM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana64 min
Jun 22, 4:28 AM EDTSmall Craft AdvisoryGRR18 hr
Jun 22, 11:24 AM EDTAreal Flood AdvisoryGRROttawa3 min
Jun 22, 11:37 AM EDTAreal Flood AdvisoryGRROttawa5 hr
Jun 22, 12:12 PM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Lake and 4 more93 min
Jun 22, 3:00 PM EDTSpecial Weather StatementGRRMontcalm60 min
Jun 22, 3:38 PM EDTSpecial Weather StatementGRRIsabella67 min
Jun 22, 3:51 PM EDTSpecial Weather StatementGRROsceola24 min
Jun 22, 4:09 PM EDTSpecial Weather StatementGRRGratiot36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.